Courtesy: FDA Facebook Page
SOUTH LYON, Mich. — The U.S. Food and Drug Administration is alerting hospitals, patients, and veterinarians about a recall centered around Specialty Medicine Compounding Pharmacy, a Michigan pharmaceutical company.
Here is the full press release from the FDA:
The U.S. Food and Drug Administration is alerting hospitals, health care providers, veterinarians, and patients of a voluntary recall of certain human and veterinary products produced and distributed for sterile use by Specialty Medicine Compounding Pharmacy of South Lyon, Mich.
According to information provided by Specialty Medicine Compounding Pharmacy, the recalled products were distributed directly to hospitals and patients located in the state of Michigan between July 1, 2013 and Oct. 19, 2013. No products were distributed outside of the state, according to the firm.
The recall is being initiated by Specialty Medicine Compounding Pharmacy after unidentified particulate matter was found floating in a sterile product from the same lot as products that may have been administered to patients at a Michigan hospital.
At this time the FDA recommends that any sterile product produced by Specialty Medicine Compounding Pharmacy should not be used or administered to patients or animals. Hospitals, health care providers, veterinarians, and patients who have received any sterile product produced by Specialty Medicine Compounding Pharmacy should immediately discontinue use, quarantine all sterile products, and return the recalled products to Specialty Medicine Compounding Pharmacy.
For additional details about the recall, please contact Specialty Medicine Compounding Pharmacy at 248-446-2643.
At this time the FDA is not aware of any adverse events associated with Specialty Medicine Compounding’s products. The FDA is working closely with the Centers for Disease Control and Prevention and Michigan state officials to determine the scope of the contamination. The agency’s investigation is ongoing.
“Patient safety is a top priority for the agency, and giving a patient a contaminated injectable drug could result in a life-threatening infection,” said Howard Sklamberg, director of the Office of Compliance in the FDA’s Center for Drug Evaluation and Research. “Out of an abundance of caution, we are recommending that patients discontinue use of any sterile product produced by this firm.”
Adverse reactions experienced with the use of any Specialty Medicine Compounding Pharmacy products may be reported to the FDA’s MedWatch Adverse Event Reporting program.